Alert archive / Oklahoma / Special Weather Statements in 2008
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2008, 2:39 PM CDT for Okmulgee County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 7, 2008, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 071938
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT THU AUG 7 2008
OKZ060-064-066-072015-
CREEK OK-OKMULGEE OK-TULSA OK-
239 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...EASTERN CREEK AND SOUTHERN TULSA
AT 239 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF SLICK...MOVING EAST AT 8 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...BEGGS...HECTORVILLE...
SLICK AND MOUNDS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3591 9591 3573 9593 3574 9631 3587 9630
TIME...MOT...LOC 1939Z 267DEG 7KT 3580 9618
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:14 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 12:14 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT THU AUG 7 2008 .DISCUSSION... && .AVIATION... FOR THE 18Z TAFS...VCTS AT ALL TAF SITES THROUGH THE AFTERNOON AS SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. MVFR CONDITIONS ALONG WITH GUSTY WINDS POSSIBLE IN AND NEAR ANY STORMS. THUNDERSTORMS SHOULD WEAKEN AND DISSIPATE BY THIS EVENING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....10 AVIATION...18
Hazardous weather outlook, Aug 7, 12:47 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1247PM CDT THU AUG 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1247 PM CDT THU AUG 7 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A WEAK COLD FRONT OR OUTFLOW BOUNDARY HAS PUSHED TO THE INTERSTATE 40 CORRIDOR EARLY THIS AFTERNOON AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE UNCAPPED ATMOSPHERE ACROSS THE REGION. WEAK WIND PROFILES WILL KEEP THE CHANCES OF ORGANIZED SEVERE WEATHER LOW...ALTHOUGH BRIEF DOWNBURST WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THE RELATIVELY SLOW MOVEMENT OF THESE STORMS...COMBINED WITH THE VERY HIGH MOISTURE CONTENT OF THE ATMOSPHERE WILL RESULT IN SOME LOCALLY HEAVY RAINFALL IN A FEW SPOTS. MOST OF THIS ACTIVITY SHOULD WEAKEN AND SHIFT SOUTH BY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWESTERLY FLOW ALOFT AND A FRONTAL BOUNDARY IN THE VICINITY WILL YIELD A PATTERN CONDUCIVE FOR PERIODIC THUNDERSTORM CHANCES ACROSS THE AREA INTO EARLY NEXT WEEK. THE BEST RAIN CHANCES APPEAR TO BE IN THE SATURDAY NIGHT THROUGH MONDAY TIMEFRAME AS WEAK DISTURBANCES ALOFT TRANSVERSE THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 7, 2:00 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU AUG 7 2008
OKZ065-066-071-072000-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
200 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 200 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WILSON TO 7 MILES SOUTH OF HOFFMAN...MOVING EAST
AT 13 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...HENRYETTA...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...CHECOTAH...STIDHAM...ONAPA...PIERCE...HITCHITA AND COUNCIL
HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3555 9621 3561 9571 3556 9570 3556 9562
3540 9534 3539 9534 3533 9582
TIME...MOT...LOC 1900Z 262DEG 11KT 3551 9601 3540 9580Special weather statement, Aug 7, 2:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT THU AUG 7 2008
OKZ060-064-066-072015-
CREEK OK-OKMULGEE OK-TULSA OK-
239 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...EASTERN CREEK AND SOUTHERN TULSA
AT 239 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF SLICK...MOVING EAST AT 8 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...BEGGS...HECTORVILLE...
SLICK AND MOUNDS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3591 9591 3573 9593 3574 9631 3587 9630
TIME...MOT...LOC 1939Z 267DEG 7KT 3580 9618The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:00 PM CDT | Special Weather Statement | TSA | McIntosh | 60 min |
| Aug 7, 3:05 PM CDT | Special Weather Statement | TSA | McIntosh | 55 min |
| Aug 7, 10:05 AM CDT | Areal Flood Advisory | TSA | Washington | 115 min |
Nearby
Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.